Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Took medicine for typhoid. Getting mild fever, body pain and stomach discomfort. Prognosis?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
Hi, I am a 29 year old woman living in Lucknow, UP. I had high fever upto 101.8 yesterday along with loose motion and vomitting. I visited a doctor and got blood test done that diagnosed typhoid. I have taken one dose of antibiotic cefixine and Norflox TZ. Details are below

It started on XXXXXXX 29 when I felt very mild fever (99 F) and slight body ache accompanied little stomach discomfort. It was almost the same on XXXXXXX 30. On XXXXXXX 31, I started with 99.8F fever in the morning that reached 101.8 by afternoon when I tried to eat 2 biscuits and take paracetamol. HOwever I vomited out everything as soon as I took it. I visited our local doctor and he suggested blood test for typhoid (report attached). He also prescribed Norflox-TZ (twice daily) , Vizylac (twice), Cefixime 200 (twice), paracetamol (thrice) for 5 days. I took all these medicines on XXXXXXX 31 night and on Feb 1 morning I was feeling better. I didn't get fever the entire day although I have developed little rashes on my back. Typhi test is positive. I have been taking enough fluids through the day.

I want to know what does it all mean?
Am I getting better or is it just a phase waiting to get worse?
How long will it take to recover fully?
What precautions should I take?
What complications am I susceptible to?
Is there a better course of medicine that you would suggest?
How do I improve my weakened immunity?

Posted Sun, 17 Feb 2013 in Medicines and Side Effects
Answered by Dr. E Venkata Ramana 1 hour later
Thank you for your query on Healthcare Magic,
I went through the report you sent and it is positive for Typhoid fever.
Typhoid fever is a systemic infection which caused by Salmonella Typhi bacteria and it usually starts with the infection of gastrointestinal tract due to contamination of food and water.
As you are feeling better and there is no fever for one entire day,you seems responding to antibiotic therapy and improving.
The rash is expected in Typhoid fever and it will be transient and will disappear.
Complete recovery will take 2 to 4 weeks and it depends on individual previous health, nutritional status and built.
There are some complications associated with Typhoid fever like intestinal perforation, bleeding into gut, encephalopathy and myocarditis and these are not common and seen in untreated or in patients with delayed treatment.
Susceptibility to the complications of Typhoid fever individualised and difficult to predict in one person.
The course of antibiotics started by your doctor is a good regimen and you continue the medication as advised by your doctor for appropriate duration.
Maintain hydration by taking adequate and plenty of oral fluids.
Take soft diet.Avoid spicy,oily, fried and junk food.
After recovery to improve immunity take fres home made balanced diet consisting of fresh fruits, vegetables and leafy vegetables.
Hope I have answered your queries, if you have any clarification, please let me know.
Above answer was peer-reviewed by
Follow-up: Took medicine for typhoid. Getting mild fever, body pain and stomach discomfort. Prognosis? 8 minutes later
Thank you Doctor XXXXXXX This was helpful.

I basically want to know like what should be the duration of antibiotic dose and when can I start going to office again?

What is really meant by full recovery that takes 2-4 weeks because it scares me to even think about not being able to work for this long.

I had read on internet that Dengue take s a month for full recovery but I was back to work in 2 weeks although there were bouts of weakness for another weak. I had gone through everything from platelet decline to high fever. Does my previous dengue condition makes me weaker to deal with Typhoid problem.

I have been falling sick quite frequently these days. I moved to India from US 6 months ago. DO you suggest some vaccines that I should take to avoid falling sick again with some other disease?

Answered by Dr. E Venkata Ramana 22 minutes later
Thank you for your query,
The duration of antibiotic course is 10 to 14 days or atleast continuation of the antibiotic 5 to 7 days after the complete disappearance of fever.
Proper rest, hydration is important.
Once the antibiotic course is completed you can start going office and usually it will take 2 weeks but depends on individual comfort and activity.
I told 2 to 4 weeks for complete recovery but the duration will depend on the response to antibitic and presence of any complications.
If there are no complications, recovery will be expected in 10 to 14 days.
Previous Dengue infection doesnt have any effect clinically in view of dealing with the typhoid problem.
There are vaccinations like MMR, Varicella, Typhoid vaccine and Cervical cancer vaccines available but can be taken after consulting your Physician depending on your clinical profile.
Take preventive measures like frequent hand washing, taking home made freshly prepared food and avoiding crowds in general to prevent the common infections.
Hope i have answered your query, if you have any doubt please consult me.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor